Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

The B.E. Journal of Economic Analysis & Policy

Editor-in-Chief: Jürges, Hendrik / Ludwig, Sandra

Ed. by Auriol , Emmanuelle / Brunner, Johann / Fleck, Robert / Mendola, Mariapia / Requate, Till / Schirle, Tammy / de Vries, Frans / Zulehner, Christine

4 Issues per year


IMPACT FACTOR 2016: 0.252
5-year IMPACT FACTOR: 0.755

CiteScore 2016: 0.48

SCImago Journal Rank (SJR) 2015: 0.501
Source Normalized Impact per Paper (SNIP) 2015: 0.418

Online
ISSN
1935-1682
See all formats and pricing
In This Section
Volume 12, Issue 1 (Mar 2012)

Issues

Volume 6 (2006)

Volume 4 (2004)

Volume 2 (2002)

Volume 1 (2001)

Price-Dependent Demand in Spatial Models

Yiquan Gu
  • 1University of Liverpool,
/ Tobias Wenzel
  • 2University of Düsseldorf,
Published Online: 2012-03-11 | DOI: https://doi.org/10.1515/1935-1682.3126

Abstract

This paper introduces price-dependent individual demand into the circular city model of product differentiation. We show that for any finite number of firms, an unique symmetric price equilibrium exists provided that demand functions are not “too” convex. As in the case of unit demand, the number of firms under free entry decreases in the fixed cost of entry while increases in the transportation cost of consumers. However, this number is no longer always in excess of the socially optimal level. Insufficient entry occurs when the fixed and transportation costs are high.

Keywords: spatial models; price-dependent demand; horizontal product differentiation; excess entry theorem

About the article

Published Online: 2012-03-11



Citation Information: The B.E. Journal of Economic Analysis & Policy, ISSN (Online) 1935-1682, DOI: https://doi.org/10.1515/1935-1682.3126. Export Citation

Comments (0)

Please log in or register to comment.
Log in